Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Mar 13, 2004, 1:55 PM MST for Gila County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2004, 1:55 PM MST (20:55 UTC)
- Expired
- Mar 13, 2004, 2:30 PM MST
- In force
- 35 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WUUS55 KFGZ 132055 SVRFGZ AZC007-132130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 153 PM MST SAT MAR 13 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA * UNTIL 230 PM MST * AT 148 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL GILA COUNTY...OR ABOUT 10 MILES SOUTH OF YOUNG...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 288 BETWEEN MILE MARKERS 295 AND 280 HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3393 11090 3392 11112 3367 11114 3368 11087 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:55 AM MST, 4 hours earlier.
Area forecast discussion, Mar 13, 9:55 AM MST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST SAT MAR 13 2004 .SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE ACROSS NORTHERN ARIZONA TODAY AS LINGERING MOISTURE ALLOWS SCATTERED SHOWERS TO DEVELOP AGAIN LATER THIS MORNING AND AFTERNOON. DRIER NORTHERLY FLOW WILL DEVELOP SUNDAY ENDING THE THREAT FOR THUNDERSTORMS. HIGH PRESSURE WILL THEN CONTINUE INTO NEXT WEEK WITH WARM AND DRY CONDITIONS EXPECTED. && .DISCUSSION...PRECIPITATION ASSOCIATED WITH UPPER LEVEL TROUGH WHICH MOVED THROUGH THE CWFA OVERNIGHT HAS EXITED THE CWFA ACROSS THE SOUTHERN BORDER THIS MORNING. LOOKS LIKELY THAT SUBSIDENCE ALOFT HAS SET IN BEHIND THIS WAVE...HELPING TO END THE PRECIP. MEANWHILE...LOW LEVEL MOISTURE LINGERS SOUTH OF A LINE ROUGHLY FROM PAGE TO KINGMAN AT THIS TIME WHERE A WEAK FRONT DELINEATES THE TWO AIRMASSES OF DIFFERING MOISTURE CONTENT. THIS IS PROGGED TO PUSH SOUTH OF THE MOGOLLON RIM AROUND 00Z TODAY. THIS SHOULD BE THE END OF ANY SIGNIFICANT PRECIP CHANCES FOR THE CWFA FOR THE NEXT SEVERAL DAYS AS RIDGING...SUBSIDENCE...AND DRY NORTHWESTERLY FLOW ALOFT SET IN. TODAY...HOWEVER...THE FORECAST IS A BIT DICEY AS ENOUGH MOISTURE AND INSTABILITY LINGER SOUTH OF THE FRONT FOR CONVECTION TO POSSIBLY FIRE UP AGAIN THROUGH THE AFTERNOON. COUPLED WITH HIGH STREAM FLOWS IN YAVAPAI COUNTY DUE TO RECENT SNOW MELT AND HEAVY PRECIP YESTERDAY...THE SITUATION WILL NEED CLOSE MONITORING TODAY IN CASE MORE PRECIP DEVELOPS. FOR NOW...NO UPDATES NEEDED WITH ROUGHLY 40 POPS TODAY OVER AND SOUTH OF THE RIM. WILL WAIT TO SEE HOW THINGS SHAKE OUT THROUGH THE MORNING BEFORE UPDATING. ONTON && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 13, 7:00 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT MAR 13 2004 AZZ004>018-037>040-140200- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT MAR 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK DISTURBANCE WILL BRING ANOUTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY. CONDITIONS DO NO SUPPORT ORGANIZED CONVECTION DEVELOPING BUT ENOUGH INSTABILITY IS PRESENT THAT A FEW THUNDERSTORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL... ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.